ArtsAutosBooksBusinessEducationEntertainmentFamilyFashionFoodGamesGenderHealthHolidaysHomeHubPagesPersonal FinancePetsPoliticsReligionSportsTechnologyTravel
  • »
  • Family and Parenting»
  • Parenting Skills, Styles & Advice

Children's medication dosage importance

Updated on March 29, 2013

Sometimes giving our children medication is a necessity that we just have to deal with however the key is knowing when and how much is actually needed. More often than not simple things like a cold or flu can be dealt with by giving non medicinal remedies.Thousands of children are accidentally overdosed by parents and caregivers every day. So much so that hundreds of over the counter medications have been pulled from the shelves for children under the age of 6 just for this reason. They are getting too much medicine.

Know your child's ailment

It’s important to know the difference between a cough or flu and when it’s something more serious. Whenever you’re not sure, call your child’s doctor, that’s what they’re there for. You would much rather annoy your pediatrician then end up in the emergency room because you gave the wrong medicine or too much of it. Honestly one of the best things you can do for your child when they’re not feeling well is to monitor them (fever, vomiting etc), give them plenty of clear fluids and let them rest. Their body will take care of the rest. It’s what we’re designed to do.

Know when to call your doctor

Any time you’re not sure, call your doctor. They won’t mind, I promise. If your child has a fever over 100.4 F call your doctor. If your child is vomiting more than just a couple of times in a few hours, you should call. Same thing if they have diarrhea that doesn’t stop after a few hours. If you notice that their skin is a different color, or their lips aren’t pink you need to call. Basically anytime your child isn’t normal and you can’t fix it or don’t know what’s wrong...call the doctor.

Know your medications

Any time you’re not sure, call your doctor. They won’t mind, I promise. If your child has a fever over 100.4 F call your doctor. If your child is vomiting more than just a couple of times in a few hours, you should call. Same thing if they have diarrhea that doesn’t stop after a few hours. If you notice that their skin is a different color, or their lips aren’t pink you need to call. Basically anytime your child isn’t normal and you can’t fix it or don’t know what’s wrong...call the doctor.

Bottom line here is that we want to help our kids get back to feeling their best as quickly as possible but not at the expense of their health. Be safe when giving your child medication and be sure to read all the material carefully as there can be serious and sometimes fatal side effects to and overdose and no one wants that. Be well.

Comments

    0 of 8192 characters used
    Post Comment

    No comments yet.